Previous |  Up |  Next


Abelian group; Crawley group; weak Crawley group; Erdős group
In this paper we investigate two new classes of torsion-free Abelian groups which arise in a natural way from the notion of a torsion-free Crawley group. A group $G$ is said to be an Erdős group if for any pair of isomorphic pure subgroups $H,K$ with $G/H \cong G/K$, there is an automorphism of $G$ mapping $H$ onto $K$; it is said to be a weak Crawley group if for any pair $H, K$ of isomorphic dense maximal pure subgroups, there is an automorphism mapping $H$ onto $K$. We show that these classes are extensive and pay attention to the relationship of the Baer-Specker group to these classes. In particular, we show that the class of Crawley groups is strictly contained in the class of weak Crawley groups and that the class of Erdős groups is strictly contained in the class of weak Crawley groups.
[1] Corner, A. L. S., Göbel, R., Goldsmith, B.: On torsion-free Crawley groups. Q. J. Math. 57 (2006), 183-192. DOI 10.1093/qmath/hai004 | MR 2236823 | Zbl 1116.20035
[2] Dugas, M., Irwin, J.: On pure subgroups of Cartesian products of integers. Result. Math. 15 (1989), 35-52. DOI 10.1007/BF03322445 | MR 0979442 | Zbl 0671.20052
[3] Erdős, J.: Torsion-free factor groups of free abelian groups and a classification of torsion-free abelian groups. Publ. Math., Debrecen 5 (1957), 172-184. MR 0100626 | Zbl 0078.01602
[4] Fuchs, L.: Abelian Groups. Publishing House of the Hungarian Academy of Sciences, Budapest (1958). MR 0106942 | Zbl 0091.02704
[5] Fuchs, L.: Infinite Abelian Groups. Vol. I. Pure and Applied Mathematics 36 Academic Press, New York (1970). MR 0255673 | Zbl 0209.05503
[6] Fuchs, L.: Infinite Abelian Groups. Vol. II. Pure and Applied Mathematics 36 Academic Press, New York (1973). MR 0349869 | Zbl 0257.20035
[7] Goldsmith, B., Karimi, F.: On pure subgroups of the Baer-Specker group and weak Crawley groups. Result. Math. 64 (2013), 105-112. DOI 10.1007/s00025-012-0300-8 | MR 3095130
[8] Hill, P.: Equivalence theorems. Rocky Mt. J. Math. 23 (1993), 203-221. DOI 10.1216/rmjm/1181072617 | MR 1212737 | Zbl 0801.20036
[9] Hill, P., West, J. Kirchner: Subgroup transitivity in abelian groups. Proc. Am. Math. Soc. 126 (1998), 1293-1303. DOI 10.1090/S0002-9939-98-04234-8 | MR 1443830
[10] Hill, P., Megibben, C.: Equivalence theorems for torsion-free groups. Fuchs, Laszlo et al. Abelian Groups, Proceedings of the 1991 Curaçao conference Lect. Notes Pure Appl. Math. 146 Marcel Dekker, New York 181-191 (1993). MR 1217269 | Zbl 0801.20036
[11] Salce, L., Strüngmann, L.: Stacked bases for homogeneous completely decomposable groups. Commun. Algebra 29 (2001), 2575-2588. DOI 10.1081/AGB-100002408 | MR 1845130 | Zbl 1019.20022
[12] R. B. Warfield, Jr.: Homomorphisms and duality for torsion-free groups. Math. Z. 107 (1968), 189-200. DOI 10.1007/BF01110257 | MR 0237642 | Zbl 0169.03602
Partner of
EuDML logo